Oklahoma, 2010Damaging Wind in Oklahoma, August 12, 2010
August 12, 2010 · NWS TSA · 1 event in 1 county or zone
Isolated thunderstorms developed during the afternoon hours across portions of eastern Oklahoma where hot and very humid conditions existed. One storm produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed during the afternoon hours across portions of eastern Oklahoma where hot and very humid conditions existed. One storm produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 12, 12:50 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 12, 12:50 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT THU AUG 12 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON...DISSIPATING
THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED. LIGHT SOUTH
TO SOUTHEAST WINDS GENERALLY...BUT DIRECTION WILL AT TIMES BE
VARIABLE DUE TO THE WEAK PRESSURE GRADIENT.
&&
.PREV DISCUSSION... /ISSUED 147 PM CDT THU AUG 12 2010/
..UPDATE...
DISCUSSION...
ISOLATED CONVECTION HAS DEVELOPED FARTHER WEST THAN EXPECTED
EARLIER. UPDATED FORECAST FOR THAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 104 80 104 82 / 20 10 10 20
FSM 103 79 104 79 / 20 20 10 10
MLC 104 75 105 79 / 20 10 10 10
BVO 104 73 105 76 / 10 10 10 20
FYV 100 73 100 75 / 20 20 10 20
BYV 99 75 100 76 / 20 20 10 20
MKO 103 75 104 77 / 20 10 10 20
MIO 99 75 101 77 / 10 10 10 30
F10 102 78 103 77 / 20 10 10 20
HHW 100 76 103 78 / 20 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
HEAT ADVISORY UNTIL 11 PM SATURDAY FOR OKZ049-OKZ053-OKZ063-
OKZ068-OKZ069.
AR...HEAT ADVISORY UNTIL 11 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 11 PM SATURDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...02Hazardous weather outlook, Aug 12, 12:00 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU AUG 12 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU AUG 12 2010
...OPPRESSIVE AFTERNOON HEAT THROUGH SATURDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON...ENDING THIS EVENING.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=41.
AREA...MAINLY NORTHWEST OF INTERSTATE 44.
ONSET...THIS AFTERNOON.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER FAR EAST AND
SOUTHEAST OKLAHOMA...AS WELL AS NORTHWEST AND WEST CENTRAL
ARKANSAS. GUSTY SURFACE WINDS WILL BE POSSIBLE WITH ANY OF THESE
STORMS.
HEAT INDICES WILL CLIMB TO BETWEEN 105 AND 115 THIS AFTERNOON OVER
MUCH OF THE AREA...DUE TO RELATIVELY HIGH HUMIDITIES AND HIGH
AMBIENT TEMPERATURES.
THE HIGH TEMPERATURES IS CAUSING VEGETATION TO BECOME VERY DRY.
ALTHOUGH WINDS ARE GENERALLY LIGHT...ANY WILDFIRES THAT DEVELOP COULD
SPREAD QUICKLY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HIGH TEMPERATURES WILL CONTINUE THROUGH SATURDAY BEFORE A COLD
FRONT DROPS INTO THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS
WITH THE FRONT...BUT IT IS UNCERTAIN AT THIS TIME THAT ANY STORMS
WOULD BE SEVERE.
THERE WILL BE AN ELEVATED THREAT FOR THE SPREAD OF WILD FIRES ON
FRIDAY DUE TO INCREASING LOW LEVEL WINDS AND THE DRY STATE OF MUCH
OF THE VEGETATION. THIS WILL BE ESPECIALLY TRUE IN THE AFTERNOON
AND EARLY EVENING WHEN HUMIDITIES WILL FALL TO AROUND 30 PERCENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 1:11 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT THU AUG 12 2010
OKZ060-067-070-121945-
MUSKOGEE OK-TULSA OK-WAGONER OK-
211 PM CDT THU AUG 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
WESTERN WAGONER AND SOUTHEASTERN TULSA
AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEBLUFF...
STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...STONEBLUFF AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3603 9576 3596 9560 3582 9572 3584 9576
3586 9576 3586 9581 3588 9585
TIME...MOT...LOC 1911Z 076DEG 0KT 3588 9576Thunderstorm Wind, Okmulgee
- When
- August 12, 1:58 PM CST
- Where
- Okmulgee County, 2 mi S of Henryetta
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.421, -95.980
Strong thunderstorm wind blew off the roof of a barn, damaged a mobile home, and blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 12, 2010$61,000 · 2 in hail · 24 events
- Damaging Winds in Tennessee, August 12, 2010$95,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254449.